EconPapers    
Economics at your fingertips  
 

A CHARACTERIZATION OF HOMOGENEOUS PRODUCTION FUNCTIONS

Jean Bonaldi () and Hernán Vallejo

Documentos CEDE from Universidad de los Andes - CEDE

Abstract: This paper states a theorem that characterizes homogeneous production functions in terms of the ratio of average to marginal costs. The theorem claims that a production function is homogeneous of degree k if and only if the ratio of average costs to marginal costs is constant and equal to k. In order to prove the theorem two lemmas -with theoretical value of their own- are demonstrated before hand: the first one establishes that a production function is homogeneous of degree k if and only if its elasticity of scale is k; the second one determines the conditions on the production function under which any input vector can be an optimum, for some choice of the price vector and the level of production.

Keywords: Elasticity of scale; homogeneous production functions; returns to scale; average costs; and marginal costs (search for similar items in EconPapers)
JEL-codes: D24 (search for similar items in EconPapers)
Pages: 13
Date: 2006-05-20
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://economia.uniandes.edu.co/publicaciones/d2006-21.pdf

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:col:000089:001905

Access Statistics for this paper

More papers in Documentos CEDE from Universidad de los Andes - CEDE
Bibliographic data for series maintained by Universidad De Los Andes-Cede ().

 
Page updated 2021-12-24
Handle: RePEc:col:000089:001905